Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 71, NWS Pueblo, CO

July 6, 1999Chaffee County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 1999, 6:10 PM MDT for Chaffee County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 1999, 6:10 PM MDT (00:10 UTC)
Expired
Jul 6, 1999, 7:15 PM MDT
In force
65 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Chaffee County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 1999-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 1999-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4218 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPUB 070006 RRA
SVRPUB
COC015-070115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT TUE JUL 6 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAFFEE COUNTY IN SOUTH CENTRAL COLORADO

* UNTIL 715 PM MDT

* AT 605 PM MDT...RADAR SHOWED A SEVERE STORM 8 MILES SOUTH OF BUENA
  VISTA OR 18 MILES NORTHWEST OF SALIDA MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS AFFECTED WILL BE MOUNT PRINCETON HOT SPRINGS

AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS
LARGE HAIL AND DAMAGING WINDS.  IF YOU ARE IN OR CLOSE TO THE
WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS.
A $BASEMENT OFFERS THE BEST PROTECTION.  SEVERE STORMS CAN PRODUCE
TORNADOES WITH LITTLE WARNING.

TM/LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:00 PM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 6, 2:00 PM MDT, 4 hours 10 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO COLORADO
200 PM MDT TUE JUL 6 1999

CURRENTLY ACROSS THE REGION...LAPS ANALYSIS INDICATES AREAS FROM
JUST S OF PUB N ALONG THE FRONT RANGE TO DEN MOST UNSTABLE. ANOTHER
AREA IS EXTREME SE CO. SFC OBS SHOW WEAK BOUNDARY SOUTH OF STATE
ACROSS NW TX PANHANDLE...OK PANHANDLE...AND SW KS. ATMOS OVER REGION
IN GENERAL IS POTENTIALLY VERY UNSTABLE WITH CAPES IN THE 2500 RANGE
IF A TEMP OF 89 IS REACHED.

MAIN CONCERN IN THE SHORT TERM IS VERY HEAVY LOCALIZED RAINS AS FLOW
ALOFT IS RATHER WEAK...AND WITH 88D SHOWING A DEEP S FLOW...THE COS
AREA/PALMER DIVIDE IS LIKELY TO GET DUMPED ON (AND CURRENT ZFP...NOW
AND SWO DISCUSS THIS CONCERN). ISOLATED SVR HAIL REPORTS ARE ALSO A
CONCERN GIVEN POTENTIAL HIGH CAPES. SPC JUST PUT AREA IN SLIGHT RISK.

DISCUSSION...TRANSITION TO A DRIER REGIME NEXT 48 HOURS. MOISTURE
OVER REGION WILL DISSIPATE GRADUALLY AS FLOW IN LLVLS WILL SLOWLY
BECOME MORE SW WITH TIME...WITH LEE TROUGH EXPECTED TO DEVELOP OVER
EASTERN PLAINS TOMORROW. THIS WILL DECREASE THE PRECIP CHANCES ALONG
THE I-25 CORRIDOR. NEXT MAJOR DISTURBANCE...CURRENTLY OFF PAC
NW...WILL MOVE OVER RIDGE OVER WESTERN USA AND BEGIN TO MOVE
SOUTHEAST INTO MIDWEST FRIDAY. THIS WILL BRING ANOTHER FRONT ACROSS
THE AREA LATE THURSDAY AFTERNOON WITH UPSLOPE ENSUING THURSDAY
NIGHT. THURSDAY WILL LIKELY BE QUITE WARM IN ADVANCE OF FRONT AS
LLVL FLOW WILL BE PREDOMINANTLY SW. WILL PLAN ON GOING ABOVE
GUIDANCE WRT TEMPS ON THIS DAY. AS FOR EXTD...GRIDDED DATA INDICATES
NW FLOW ALOFT WILL CONTINUE FOR AN EXTD PERIOD WITH WEAK
PERTURBATIONS IN FLOW...WHICH WILL KEEP SFC GRAD IN A GENERAL SE
FLOW WHICH WILL BE FAVORABLE FOR SCTD AFTERNOON STORMS THROUGH THE
WEEKEND. LIKEWISE...KEPT CHANCE STORMS IN EXTENDED.

HODANISH

.PUB...NONE

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.